Vol. 81, No. 1, 1979

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Nonlinear differential equations with monotone solutions

Kurt Kreith

Vol. 81 (1979), No. 1, 101–111
Abstract

The differential equation dy4∕dt4 y = 0 has as a fundamental set of solutions sint, cost, et, and et. The latter of these is distinguished by the properties of being positive and strictly decreasing to zero as t →∞. As such, et is the prototype of the “monotone solution” whose existence will be demonstrated for a large class of nonlinear differential equations of even order.

Mathematical Subject Classification 2000
Primary: 34C10
Milestones
Received: 10 June 1977
Revised: 3 May 1978
Published: 1 March 1979
Authors
Kurt Kreith